Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 217, NWS Omaha, NE

June 8, 2005Pottawattamie County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2005, 6:51 AM CDT for Pottawattamie County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 6:51 AM CDT (11:51 UTC)
Expired
Jun 8, 2005, 7:30 AM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pottawattamie County, IA

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:13 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 2:13 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
213 AM CDT WED JUN 8 2005

.DISCUSSION...

WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF
STORMS MOVING THROUGH THE AREA.

IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN
CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED
TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER
SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE
MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE
AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE
MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8.

NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT
ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER
MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO
BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST.
BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS
WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING
POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY
TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE
GO DRY TUESDAY.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 8, 5:16 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 AM CDT WED JUN 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
516 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM CHANCES WILL CONTINUE LATE THIS AFTERNOON AND THROUGH
TONIGHT ACROSS THE OUTLOOK AREA. HOWEVER...THE LIKELIHOOD FOR SEVERE
WEATHER WILL BE MOST PREVALENT FOR AREAS ALONG AND SOUTH OF
INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE
PRIMARY HAZARD...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER.

A FRONTAL BOUNDARY WILL PUSH SOUTH INTO KANSAS THIS AFTERNOON...AND
BE THE FOCUS FOR THUNDERSTORM INITIATION NEAR THE NEBRASKA...KANSAS
BORDER. AS THE EVENING PROGRESSES...STORMS WILL BACKBUILD INTO
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS THE FRONTAL BOUNDARY LIFTS
BACK NORTH. AMPLE MOISTURE AND INSTABILITY SUGGEST THUNDERSTORM
ACTIVITY SHOULD BE ABLE TO LAST THROUGH THE MAJORITY OF THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER
WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

DEE

In the hours before

Local storm report, Jun 8, 2:47 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             PLAINVIEW               42.35N 97.79W
06/08/2005  0.88 INCH        PIERCE             NE   LAW ENFORCEMENT

&&

DEASTLAC
Local storm report, Jun 8, 4:43 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     HAIL             PENDER                  42.11N 96.71W
06/08/2005  1.00 INCH        THURSTON           NE   LAW ENFORCEMENT

&&

DEASTLAC
Special weather statement, Jun 8, 5:05 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 AM CDT WED JUN 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-081020-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-
SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BELLEVUE...BLAIR...BLOOMFIELD...
CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...DAVID CITY...
FREMONT...GLENWOOD...HARLAN...HARTINGTON...LINCOLN...LOGAN...
NEBRASKA CITY...NELIGH...NORFOLK...OMAHA...ONAWA...PENDER...PIERCE...
PLATTSMOUTH...RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...
TEKAMAH...WAHOO...WAYNE...WEST POINT
505 AM CDT WED JUN 8 2005

...SEVERE THUNDERSTORM WATCH 433 HAS EXPIRED FOR THE FOLLOWING
COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

A FEW SEVERE THUNDERSTORMS THOUGH WILL STILL BE POSSIBLE THIS
MORNING...AND BE ACCOMPANIED BY NICKEL SIZE HAIL AND STRONG GUSTY
WINDS.

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningOAXSaline, Seward33 min
Jun 8, 12:06 AM CDTSevere Thunderstorm WarningOAXButler, Saunders46 min
Jun 8, 12:16 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward30 min
Jun 8, 1:34 AM CDTSevere Thunderstorm WarningOAXCuming26 min
Jun 8, 2:33 AM CDTSevere Thunderstorm WarningOAXPierce44 min
Jun 8, 4:45 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston33 min
Jun 8, 5:42 AM CDTSevere Thunderstorm WarningOAXWashington35 min
Jun 8, 6:20 AM CDTSevere Thunderstorm WarningOAXDouglas37 min
Jun 8, 6:47 AM CDTSevere Thunderstorm WarningOAXMills43 min
Jun 8, 7:22 AM CDTSevere Thunderstorm WarningOAXPottawattamie21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.